Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 87, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 23, 2004, 6:16 AM CDT for La Salle County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2004, 6:16 AM CDT (11:16 UTC)
- Expired
- Aug 23, 2004, 8:15 AM CDT
- In force
- 119 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County La Salle County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2116 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 231119 FFWCRP TXC283-231315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 616 AM CDT MON AUG 23 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN LA SALLE COUNTY IN TEXAS * UNTIL 815 AM CDT * AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER WOODWARD...OR ABOUT 6 MILES NORTHWEST OF COTULLA...MOVING EAST AT 15 MPH. THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE ACROSS AREAS THAT HAVE RECEIVED 4 TO 6 INCHES OVERNIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE WITH THESE THUNDERSTORMS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2862 9939 2831 9939 2832 9880 2864 9882 $$ TMT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 10:00 PM CDT, 8 hours 16 minutes earlier.
Area forecast discussion, Aug 22, 10:00 PM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1000 PM CDT SUN AUG 22 2004 .UPDATE...SEA BREEZE FROM THE EAST AND OUTFLOWS FROM CONVECTION EARLIER OVER MEXICO PRODUCING GOOD MOISTURE CONVERGENCE ACROSS AREAS ALONG INTERSTATE 35 IN WESTERN ZONES W/ SCT CONVECTION IN THESE AREAS. ONE STRONGER STORM NOW FORMING NEAR COT...BUT MOST OF THE HEAVIER RAINFALL TONIGHT OCCURRED UP THE ROAD NEAR SAT SO FAR. WEAK S/WV HELPING TO GENERATE THESE STORMS WILL CONTINUE TO SLOWLY PROGRESS EAST OVERNIGHT AND IS PROGGED TO BISECT THE REGION (W/ AXIS NEAR SAT TO ALI) BY 12Z. THIS SUGGESTS KEEPING AT LEAST ISOLD POPS IN THE EAST AS COASTAL SHOWERS WILL LIKELY BE ENHANCED TOWARD MORNING AS THE DISTURBANCE APPROACHES AND AM TEMPTED TO SHOW 30 POPS IN MOST FAVORED AREA ALONG THE NRN COASTAL BEND. WILL CONTINUE LOW END CHC POPS IN THE FAR WEST DUE TO ONGOING CONVECTION AND OUTFLOWS IN THAT REGION. GIVEN THE FORECAST POSITION OF THE AFOREMENTIONED S/WV BY MORNING...NEED TO CONSIDER HIGH POPS ACROSS AREAS NE OF CRP ON MON (30-50% ??)...BUT WILL LET MIDNIGHT CREW MAKE THE DETERMINATION. MARINE...EXPECT WINDS TO CONTINUE TO SLOWLY SUBSIDE AND WILL BE ABLE TO LOWER SCA FOR THE SRN BAYS AT 1030 PM ISSUANCE. NEARSHORE WATERS STILL NEAR 20 KNOTS LAST CHECK...SO MAY HAVE TO HOLD ONTO SCA THERE A LITTLE LONGER. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 78 95 78 96 / 20 20 10 10 VICTORIA 76 94 76 95 / 20 50 10 20 LAREDO 80 102 80 104 / 30 10 20 10 ALICE 76 98 75 99 / 20 20 10 10 ROCKPORT 78 92 79 92 / 30 30 10 20 COTULLA 77 99 77 101 / 40 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES...SCA BAYS SOUTH OF PORT ARANSAS AND NEARSHORE WATERS OUT TO 20 NM. && MJG...UPDATE WC/87...SHORT-TERM MB/80...LONG-TERM
Hazardous weather outlook, Aug 23, 5:11 AM CDT, 1 hour 5 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:00 AM CDT | Flash Flood Warning | CRP | La Salle | 2 hr |
| Aug 23, 6:54 AM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| Aug 23, 7:51 AM CDT | Flash Flood Warning | CRP | La Salle | 114 min |
| Aug 23, 9:40 AM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.